Alabama, 2006Damaging Wind in Alabama, July 29, 2006
July 29, 2006 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 29, 2:28 PM CST, 32 minutes earlier.
Area forecast discussion, Jul 29, 2:28 PM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
328 PM CDT SAT JUL 29 2006
.SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)
HATE TO ADMIT IT BUT THE GFS SEEMS TO BE DOING BETTER VERIFYING
THAN THE ETA. REALLY THOUGHT THE GFS WAS TOO WET AND TOO
COLD...BUT CURRENT RADAR AND TEMPERATURES DON/T LIE. YESTERDAY/S
12Z MET GUIDANCE FOR BHM HAD A HIGH OF 93 WITH A TWELVE HOUR POP
OF 31% COMPARED TO MAV GUIDANCE OF A HIGH OF 87 WITH A TWELVE HOUR
POP OF 81%. THE WRF HAS COME MORE IN LINE AND BOTH MODELS ARE IN
FAIR AGREEMENT.
TONIGHT...EXPECT LIKELY SHOWERS AND THUNDERSTORMS ALL ACROSS
CENTRAL ALABAMA AS THE SHORTWAVE TROUGH MOVES SOUTH ACROSS THE AREA.
AFTER SUNSET EXPECT THE THUNDER POTENTIAL TO DIMINISH BUT SHOWERS
COULD LINGER FOR A WHILE. DIDN/T MAKE MAY CHANGES TO OVERNIGHT
LOWS.
SUNDAY...THE UPPER LOW MOVES WESTWARD AND THE RAIN CHANCE WILL RANGE
FROM CHANCE NORTH TO LIKELY SOUTH. AFTERNOON HIGHS WILL GO BELOW
MET BUT AROUND /SOUTH/ AND ABOVE /NORTH/ MAV GUIDANCE.
MONDAY AND TUESDAY...BACK TO A REGULAR SUMMERTIME PATTER WITH A
CHANCE OF AFTERNOON AND ISOLATED EVENING SHOWERS AND
THUNDERSTORMS. DON/T SEE ANY CHANGES NEEDED FOR TEMPERATURES.
.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
WILL CONTINUE WITH A NORMAL SUMMERTIME PATTERN. STILL SEE A TROPICAL
TYPE FEATURE BUT GFS AND DGEX DIFFER ON THE SOLUTIONS. THE GFS NOW
TAKES IT AS A WAVE ACROSS FLORIDA AND THEN INTO THE GULF OF MEXICO.
DGEX ALSO HAS IT AS A WAVE BUT KEEPS IT ALONG THE EAST COAST OF FLORIDA
FOR A WHILE AND THEN INTO CENTRAL FLORIDA.
OTHER THAN THAT AN UPPER LEVEL TROUGH FROM THE NORTH MAY BE POSSIBLE
FRIDAY NIGHT/SATURDAY.
80
&&
.AVIATION...DISCUSSION FOR 18Z TAFS.
ABUNDANT MOISTURE WILL KEEP CLOUDS AND PRECIPITATION AROUND FOR MUCH
OF THE UPCOMING TAF CYCLE. THUNDERSTORMS WILL BECOME MORE NUMEROUS
THIS AFTERNOON AS TEMPERATURES CLIMB INTO THE MIDDLE TO UPPER 80S.
SHOWERS AND THUNDERSTORMS WILL DECREASE IN BOTH INTENSITY AND
COVERAGE OVERNIGHT...BUT A FEW WILL LIKELY LINGER THROUGH MORNING.
CLOUD DECKS SHOULD RUN AROUND TEN THOUSAND FEET...LOWERING TO 3 TO 5
THOUSAND IN THE VICINITY OF THUNDERSTORMS.
OVERNIGHT...FOG OR MIST LOOKS LIKELY FOR TUSCALOOSA, BIRMINGHAM,
ANNISTON, AND CALERA. VISIBILITY WILL LIKELY DECREASE TO 3 TO 5
MILES BETWEEN 08 AND 13Z. MORE SHOWERS ARE EXPECTED TOMORROW.
12
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 71 87 71 89 / 60 50 20 20
ANNISTON 72 88 72 91 / 60 50 20 20
BIRMINGHAM 71 89 74 91 / 60 60 20 40
TUSCALOOSA 73 89 73 93 / 60 60 40 50
CALERA 71 89 73 91 / 60 60 30 50
AUBURN 72 89 71 91 / 70 60 30 50
MONTGOMERY 72 90 74 93 / 70 60 40 60
TROY 73 89 72 92 / 70 70 40 60
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
&&
80/80/12
Hazardous weather outlook, Jul 29, 12:30 PM CST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
130 PM CDT SAT JUL 29 2006
ALZ011>015-017>050-301830-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
130 PM CDT SAT JUL 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND EVENING BETWEEN 2 PM AND 10 PM. STRONG GUSTY
WINDS IS THE MAIN THREAT ASSOCIATED WITH THESE THUNDERSTORMS
ALTHOUGH SMALL HAIL AND FREQUENT LIGHTNING ARE ALSO LIKELY. AREAS
ALONG AND TO THE NORTH OF INTERSTATES 20 AND 59 ARE THE MOST
PROBABLE AREAS FOR THUNDERSTORMS. SOUTH OF THIS LINE...STRONG STORMS
ARE ALSO POSSIBLE...BUT SHOULD BE MORE ISOLATED.
WET MICROBURST POTENTIAL:
BIRMINGHAM...LOW.
MONTGOMERY...LOW.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT EXPECTED AT THIS TIME.
12/SIRMON
In the hours before
Local storm report, Jul 29, 1:54 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
254 PM CDT SAT JUL 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM LIGHTNING BEAR CREEK 34.26N 87.72W
07/29/2006 MARION AL EMERGENCY MNGR
LIGHTNING STRUCK PHILLIPS HIGH SCHOOL.
&&
JONES/90Special weather statement, Jul 29, 2:24 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
324 PM CDT SAT JUL 29 2006
ALZ015-024-292115-
JEFFERSON-WALKER-
324 PM CDT SAT JUL 29 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR JEFFERSON AND WALKER
COUNTIES UNTIL 415 PM CDT...
...WINDS 35 TO 45 MILES AN HOUR...FREQUENT CLOUD TO GROUND
LIGHTNING...AND LOCALLY HEAVY RAINFALL ARE POSSIBLE FROM
APPROACHING THUNDERSTORMS...
AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER MAYTOWN. THE THIS THUNDERSTORM WAS NEARLY
STATIONARY.
THESE THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR VESTAVIA HILLS...
SYLVAN SPRINGS...PLEASANT GROVE...NORTH JOHNS...MOUNTAIN BROOK...
MINOR...MIDFIELD AND LIPSCOMB THROUGH 400 PM CDT.
THE PRIMARY THREATS ARE STRONG GUSTY WIND OF 35 TO 45 MPH AND
FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WIND WILL BREAK OFF SMALL
TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE
AND TRASH CANS. TAKE SHELTER NOW AND AVOID USING ELECTRICAL
APPLIANCES...INCLUDING TELEPHONES...UNTIL THE STORM HAS PASSED. IF
CAUGHT OUTDOORS AND YOU FEEL YOUR SKIN TINGLE...OR YOUR HAIR STAND ON
END...SQUAT AS LOW TO THE GROUND AS POSSIBLE. WAIT AT LEAST 30
MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.
JONES/90
Special weather statement, Jul 29, 2:39 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
339 PM CDT SAT JUL 29 2006
ALZ030-039-292115-
MARENGO-SUMTER-
339 PM CDT SAT JUL 29 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MARENGO AND SUMTER
COUNTIES UNTIL 415 PM CDT...
...WINDS 35 TO 45 MILES AN HOUR...FREQUENT CLOUD TO GROUND
LIGHTNING...AND LOCALLY HEAVY RAINFALL ARE POSSIBLE FROM AN
APPROACHING THUNDERSTORM...
AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER US 80 AND AL 28...MOVING EAST AT 10 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR US 80 AND AL 28...
JEFFERSON...DEMOPOLIS...PROVIDENCE...OLD SPRING HILL...LINDEN AND
CHICKASAW STATE PARK THROUGH 415 PM CDT.
THE PRIMARY THREATS ARE STRONG GUSTY WIND OF 35 TO 45 MPH AND
FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WIND WILL BREAK OFF SMALL
TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE
AND TRASH CANS. TAKE SHELTER NOW AND AVOID USING ELECTRICAL
APPLIANCES...INCLUDING TELEPHONES...UNTIL THE STORM HAS PASSED. IF
CAUGHT OUTDOORS AND YOU FEEL YOUR SKIN TINGLE...OR YOUR HAIR STAND ON
END...SQUAT AS LOW TO THE GROUND AS POSSIBLE. WAIT AT LEAST 30
MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.
JONES/90
Special weather statement, Jul 29, 2:44 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
344 PM CDT SAT JUL 29 2006
ALZ022-023-031-292115-
GREENE-PICKENS-TUSCALOOSA-
344 PM CDT SAT JUL 29 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR GREENE...PICKENS AND
TUSCALOOSA COUNTIES UNTIL 415 PM CDT...
...WINDS 35 TO 45 MILES AN HOUR...FREQUENT CLOUD TO GROUND
LIGHTNING...AND LOCALLY HEAVY RAINFALL ARE POSSIBLE FROM AN
APPROACHING THUNDERSTORM...
AT 344 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER MEMPHIS...MOVING SOUTHEAST AT 10 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR PICKENSVILLE...
MEMPHIS...CARROLLTON...MCMULLEN...ALICEVILLE...UNION AND MANTUA
THROUGH 415 PM CDT.
THE PRIMARY THREATS ARE STRONG GUSTY WIND OF 35 TO 45 MPH AND
FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WIND WILL BREAK OFF SMALL
TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE
AND TRASH CANS. TAKE SHELTER NOW AND AVOID USING ELECTRICAL
APPLIANCES...INCLUDING TELEPHONES...UNTIL THE STORM HAS PASSED. IF
CAUGHT OUTDOORS AND YOU FEEL YOUR SKIN TINGLE...OR YOUR HAIR STAND ON
END...SQUAT AS LOW TO THE GROUND AS POSSIBLE. WAIT AT LEAST 30
MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.
JONES/90
Local storm report, Jul 29, 2:45 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
345 PM CDT SAT JUL 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG MORRIS 33.75N 86.81W
07/29/2006 JEFFERSON AL TRAINED SPOTTER
TREE LIMBS AND BRANCHES DOWN IN MORRIS AND KIMBERLY.
&&
DCWLocal storm report, Jul 29, 2:52 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
352 PM CDT SAT JUL 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND GST MORRIS 33.75N 86.81W
07/29/2006 E45.00 MPH JEFFERSON AL TRAINED SPOTTER
TREE LIMBS AND BRANCHES DOWN IN MORRIS AND KIMBERLY.
&&
JONES/90Thunderstorm Wind, St. Clair
- When
- July 29, 3:00 PM CST
- Where
- St. Clair County, Springville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.767, -86.467
Trees and power lines were blown down on Village Springs Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, July 29 to 31, 20061 death · 14 injured · 1 event
- Heat in Michigan, July 29 to 31, 200625 injured · 17 events
- Flash Flooding and Lightning Strike in Tennessee, July 29, 20061 death · $100,000 · 4 events
- Heat in Missouri, July 29 to 31, 200621 injured · 4 events
- Heat in Illinois, July 29 to 31, 20061 death · 3 events
- Hail and Damaging Winds in New York, July 29, 2006$213,000 · 55 kt wind · 14 events
- Lightning Strike in Florida, July 29, 2006$250,000 · 1 event
- Damaging Winds in Georgia, July 29, 2006$55,000 · 60 kt wind · 2 events
- Heat in Missouri, July 29 to 31, 200637 events
- Flash Flooding in Arizona, July 29, 2006$40,000 · 2 events
- Damaging Winds in South Carolina, July 29, 2006$35,000 · 55 kt wind · 4 events
- Heat in Oklahoma, July 29 to 31, 200625 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522688.